Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 64, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Jun 12, 2008, 11:01 PM EDT for Lake County, Osceola County, Michigan. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2008, 11:01 PM EDT (03:01 UTC)
- Expired
- Jun 13, 2008, 12:00 AM EDT
- In force
- 59 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
Counties Lake County, MI, Osceola County, MI
The radar
The NCL Michigan radar (KAPX), 112 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 9:35 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1300 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
481 WUUS53 KGRR 130300 SVRGRR MIC085-133-130400- /O.NEW.KGRR.SV.W.0064.080613T0301Z-080613T0400Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1101 PM EDT THU JUN 12 2008 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN OSCEOLA COUNTY IN CENTRAL MICHIGAN NORTHEASTERN LAKE COUNTY IN WEST CENTRAL MICHIGAN * UNTIL MIDNIGHT EDT * AT 1058 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH OF LUTHER TO LUTHER...AND MOVING EAST AT 36 MPH. * LOCATIONS WITHIN THE WARNED AREA INCLUDE... LUTHER... BRISTOL... TUSTIN... LEROY... DIGHTON... MARION... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4418 8582 4418 8510 4398 8511 4391 8582 TIME...MOT...LOC 0301Z 265DEG 31KT 4420 8561 4398 8568 $$ NJJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:41 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 12, 8:41 PM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 841 PM EDT THU JUN 12 2008 LATEST UPDATE...AVIATION... .SYNOPSIS...(345 PM EDT THU JUN 12 2008) AN UPPER LEVEL STORM SYSTEM MOVING OUT OF THE NORTHERN PLAINS WILL BRING THUNDERSTORMS TO THE AREA TONIGHT AND FRIDAY. SEVERE WEATHER WILL BE POSSIBLE WITH DAMAGING WINDS BEING THE MAIN THREAT. COOLER WEATHER IS EXPECTED DURING THE WEEKEND WITH HIGHS IN THE 70S. && .SHORT TERM...(345 PM EDT THU JUN 12 2008) (TODAY THROUGH SATURDAY) FORECAST CONCERNS CONTINUE TO DEAL WITH HYDRO ISSUES...DISCUSSED BELOW...AND THE SVR THREAT THROUGH FRIDAY. SPC RECENTLY ISSUED A TORNADO WATCH OVER WI WITH THE MILWAUKEE OFFICE ISSUING SEVERE THUNDERSTORM WARNINGS. MOST OF THIS ACTIVITY IS MOVING NORTH-NORTHEAST AND SKIRTING THE AREA. EXPECT A MARGINAL SEVERE THREAT TO SPREAD INTO THE AREA FROM NW TO SE BEGINNING AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT. WINDS APPEAR TO BE THE MAIN THREAT...ESPECIALLY AS A 40 KT LOW LEVEL JET AXIS WORKS INTO THE AREA. GIVEN HIGH PRECIPITABLE WATER VALUES AND TRAINING CELL POTENTIAL... BELIEVE GREATEST QPF SHOULD OCCUR OVER OUR NW ZONES WITH AREAL TOTALS AROUND AN INCH. LOCAL AMOUNTS COULD BE GREATER...BUT A SIGNIFICANT FLOOD THREAT IS NOT ANTICIPATED. GENERALLY FAVORED SREF QPF GUIDANCE...WHICH WAS A LITTLE LOWER THAN HPC GUIDANCE. ON FRIDAY...EXPECT A LULL IN ACTIVITY DURING THE LATE MORNING... FOLLOWED BY THE SEVERE THREAT REFOCUSING IN THE AFTERNOON GENERALLY SOUTH OF I-96 AND EAST OF 131. DAMAGING WINDS AGAIN SHOULD BE THE MAIN THREAT...ALTHOUGH BETTER SHEAR AND INSTABILITY COULD BE MORE SUPPORTIVE OF HAIL. SEVERE ACTIVITY SHOULD BE SOUTHEAST OF THE AREA BY EVENING. && .LONG TERM...(345 PM EDT THU JUN 12 2008) (FRIDAY NIGHT THROUGH WEDNESDAY) MID RANGE MODELS IN DECENT AGREEMENT AS ONE WOULD EXPECT WITH STRONG SYNOPTIC SCALE FEATURES. NOT MUCH CHANGED IN THE GRIDS. AS FRIDAY NIGHT BEGINS... A COLD FRONT WILL BE MOVING THROUGH THE AREA AS A SHORT WAVE MOVES UP FROM THE CENTRAL PLAINS. THE MAIN LOW PRESSURE SYSTEM IN CANADA WILL PULL AWAY TO THE NORTHEAST. A RIDGE OF HIGH PRESSURE WILL PROVIDE A BIT OF A BREAK FROM PRECIPITATION SATURDAY INTO SATURDAY NIGHT. A COLD FRONT IS FORECAST TO MOVE THROUGH THE GREAT LAKES REGION IN THE SUNDAY/MONDAY TIME FRAME. CONTINUE TO HAVE SHOWERS AND THUNDERSTORMS MENTIONED DURING THIS TIME FRAME. BEST CHANCE FOR PRECIPITATION LOOKS TO BE SUNDAY AFTERNOON AND EVENING. MUCH OF EARLY NEXT WEEK WILL BE DOMINATED BY AN UPPER LOW DRIFTING THROUGH THE NORTHERN GREAT LAKES. DOWN AT THE SURFACE... HIGH PRESSURE WILL BE LOCATED JUST UPSTREAM FROM MICHIGAN OVER THE NORTHERN PLAINS INTO WISCONSIN AND ILLINOIS AND SLOWLY DRIFT TO THE EAST. HAVE CONTINUED DRY WEATHER FORECAST FROM MONDAY NIGHT THROUGH THURSDAY. TEMPERATURES MAY BE COOLER THAN NORMAL FOR THE FIRST HALF OF NEXT WEEK. && .MARINE...(345 PM EDT THU JUN 12 2008) NO CONCERNS ARE ANTICIPATED AT THIS TIME. && .AVIATION...(841 PM EDT THU JUN 12 2008) SHOWERS AND THUNDERSTORMS WILL BE MOVING NORTHWEST OUT OF ILLINOIS AND WISCONSIN INTO WESTERN LOWER MICHIGAN OVERNIGHT. EXPECT STORMS TO ARRIVE AT MKG BY 06Z AND THEN REACH GRR BY 08Z. THE STORMS WILL SLOWLY MOVE SOUTH AND EAST AND REACH LAN AND JXN BY 12Z...LASTING THROUGH MUCH OF THE DAY. SOME OF THESE STORMS COULD BE SEVERE WITH STRONG WINDS AND HAIL. && .HYDROLOGY...(345 PM EDT THU JUN 12 2008) THE THORNAPPLE RIVER ABOVE HASTINGS SHOULD CONTINUE TO FALL... GETTING BELOW FLOOD STAGE FRIDAY MORNING. THUNDERSTORMS ARE EXPECTED TONIGHT AND FRIDAY. DUE TO A GREAT DEAL OF ATMOSPHERIC MOISTURE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. HOWEVER...STORMS SHOULD STEADILY PROGRESS THROUGH THE AREA. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS: TJT SHORT TERM: TJT LONG TERM: IOD MARINE TJT AVIATION: OSTUNO HYDROLOGY: TJT
Hazardous weather outlook, Jun 12, 7:59 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 759 PM EDT THU JUN 12 2008 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-132115- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 759 PM EDT THU JUN 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SIGNIFICANT FLOODING WILL CONTINUE ACROSS MUCH OF MASON...LAKE AND OSCEOLA COUNTIES. PARTICULARLY HARD HIT RIVERS WILL INCLUDE THE PINE...BIG SABLE...LINCOLN AND PERE MARQUETTE RIVERS. THESE RIVERS WILL CONTINUE TO EXPERIENCE FLOODING. FLOODED...WEAKENED AND WASHED OUT ROADS WILL BE A HAZARD FOR MOTORISTS. THERE IS THE CHANCE OF THUNDERSTORMS THROUGH THIS EVENING. NO SEVERE WEATHER IS EXPECTED. A FEW WIND GUSTS TO 40 MPH AND SMALL HAIL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS SOUTH OF A BATTLE CREEK TO JACKSON LINE SATURDAY INTO SATURDAY NIGHT. A SLIGHT RISK FOR SEVERE THUNDERSTORMS EXISTS FOR THE ENTIRE REGION ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. MJS NJJ
In the hours before
Local storm report, Jun 12, 5:55 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
555 PM EDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM TSTM WND DMG 5 S LAWTON 42.09N 85.85W
06/06/2008 VAN BUREN MI NWS STORM SURVEY
SCATTERED TREES DOWN
0406 PM TSTM WND DMG 5 SSE LAWTON 42.10N 85.82W
06/06/2008 VAN BUREN MI NWS STORM SURVEY
SCATTERED TREES DOWN
0410 PM TSTM WND DMG 5 SSE LAWTON 42.11N 85.80W
06/06/2008 VAN BUREN MI NWS STORM SURVEY
NUMEROUS TREES DOWN
&&
JKLocal storm report, Jun 12, 5:57 PM EDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
557 PM EDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM HAIL MONTAGUE 43.41N 86.36W
06/06/2008 E0.25 INCH MUSKEGON MI TRAINED SPOTTER
PEA SIZED HAIL AND VERY GUSTY WINDS IN THE CITY ALONG
WITH TORRENTIAL RAIN.
0335 PM TSTM WND GST BYRON CENTER 42.81N 85.72W
06/06/2008 E45.00 MPH KENT MI TRAINED SPOTTER
0338 PM HAIL 5 W ALLEGAN 42.53N 85.94W
06/06/2008 E0.25 INCH ALLEGAN MI TRAINED SPOTTER
VERY GUSTY WINDS ACCOMPANIED THE HAIL.
0343 PM TSTM WND DMG COMSTOCK PARK 43.04N 85.67W
06/06/2008 KENT MI BROADCAST MEDIA
ONE AND ONE HALF FOOT IN DIAMETER TREE DOWN BLOCKING 6
MILE.
0345 PM TSTM WND DMG WYOMING 42.89N 85.70W
06/06/2008 KENT MI COUNTY OFFICIAL
3 INCH DIAMETER LIMBS DOWN IN ROAD AT 44TH AND DIVISION
0350 PM HAIL 2 W ADA 42.95N 85.53W
06/06/2008 M1.00 INCH KENT MI NWS EMPLOYEE
WINDS WERE ESTIMATED 45 MPH.
0350 PM TSTM WND DMG 3 W ADA 42.95N 85.55W
06/06/2008 KENT MI TRAINED SPOTTER
BUILDING UNDER CONSTRUCTION COLLAPSED DUE TO HIGH WINDS.
ABOUT TWO DOZEN TREES DOWN FROM POSSIBLE MICROBURST ON
CASCADE ROAD APPROXIMATELY ONE AND ONE QUARTER MILES EAST
OF INTERSTATE 96.
0350 PM HAIL 2 NW CASCADE 42.93N 85.53W
06/06/2008 M1.75 INCH KENT MI TRAINED SPOTTER
GOLF BALL SIZE HAIL WAS REPORTED AT A CONSTRUCTION SITE
AT THE CORNER OF CASCADE RD AND MACNIDER RD.
0353 PM TSTM WND DMG 2 W OTSEGO 42.46N 85.74W
06/06/2008 ALLEGAN MI LAW ENFORCEMENT
TREE OF UNKNOWN SIZE IS DOWN.
0355 PM TSTM WND DMG 3 N BYRON CENTER 42.86N 85.72W
06/06/2008 KENT MI BROADCAST MEDIA
8 INCH DIAMTER LIMBS DOWN. 68TH AND BYRON CENTER ROAD.
0357 PM HAIL CUTLERVILLE 42.84N 85.66W
06/06/2008 M0.25 INCH KENT MI NWS EMPLOYEE
0400 PM HAIL 12 N LOWELL 43.11N 85.35W
06/06/2008 M1.25 INCH KENT MI TRAINED SPOTTER
ALSO WIND DAMAGE OCCURED WITH 6 TO 8 INCH DIAM LIMBS
DOWN.
0400 PM TSTM WND DMG 2 SSW HARRISON 43.99N 84.82W
06/06/2008 CLARE MI LAW ENFORCEMENT
A TREE DOWN ON OLD STREET BETWEEN MANSIDING AND LARCH.A
TREE DOWN ON JEFFERSON BY SOUTH FINLEY LAKE. A TREE DOWN
AT SPRUCE AND OLD COUNTY FARM. TIME IS ESTIMATED AND SIZE
OF TREES IS UNKNOWN.
0401 PM TSTM WND DMG 5 S LAWTON 42.09N 85.85W
06/06/2008 VAN BUREN MI NWS STORM SURVEY
SCATTERED TREES DOWN
0402 PM HAIL WYOMING 42.89N 85.70W
06/06/2008 M0.75 INCH KENT MI COUNTY OFFICIAL
44TH AND KALAMAZOO.
0406 PM TSTM WND DMG 5 SSE LAWTON 42.10N 85.82W
06/06/2008 VAN BUREN MI NWS STORM SURVEY
SCATTERED TREES DOWN
0407 PM TSTM WND DMG MOLINE 42.73N 85.65W
06/06/2008 ALLEGAN MI LAW ENFORCEMENT
TREE OF UNKNOWN SIZE IS DOWN.
0410 PM TSTM WND DMG 5 SSE LAWTON 42.11N 85.80W
06/06/2008 VAN BUREN MI NWS STORM SURVEY
NUMEROUS TREES DOWN
0414 PM TSTM WND DMG 1 S TUSTIN 44.09N 85.46W
06/06/2008 OSCEOLA MI COUNTY OFFICIAL
ONE TREE DOWN ON 18 MILE ROAD AND 180TH AVENUE.
0420 PM HAIL SHERIDAN 43.21N 85.07W
06/06/2008 E0.25 INCH MONTCALM MI PUBLIC
SMALL HAIL AND LIMBS DOWN.
0424 PM TSTM WND DMG 2 S SHERIDAN 43.18N 85.07W
06/06/2008 MONTCALM MI EMERGENCY MNGR
SEVERAL LARGE DEAD TREES AND LIMBS DOWN. IN ADDITION
POWER LINES ACROSS ROAD BLOCKING TRAFFIC. MINOR RESIDENCE
DAMAGE.
0427 PM TSTM WND GST OSHTEMO 42.26N 85.68W
06/06/2008 E65.00 MPH KALAMAZOO MI AMATEUR RADIO
ESTIMATED HIGH WINDS ALONG WITH ROTATING WALL CLOUD NEAR
DRAKE AND WEST MAIN IN OSHTEMO.
0429 PM HAIL GREENVILLE 43.18N 85.25W
06/06/2008 E0.25 INCH MONTCALM MI PUBLIC
HAIL OCCURING IN DOWNTOWN GREENVILLE.
0433 PM TSTM WND DMG 2 NW ALLEGAN 42.55N 85.87W
06/06/2008 ALLEGAN MI LAW ENFORCEMENT
TREE OF UNKNOWN SIZE IS DOWN.
0434 PM HAIL DOWLING 42.52N 85.25W
06/06/2008 E0.25 INCH BARRY MI TRAINED SPOTTER
0438 PM HAIL 2 S COOPER 42.35N 85.57W
06/06/2008 E0.75 INCH KALAMAZOO MI EMERGENCY MNGR
HAIL AND ESTIMATED 60 MPH WIND GUST. CORRECTED TIME OF
THE REPORT.
0445 PM TSTM WND DMG 2 S SUNFIELD 42.73N 84.99W
06/06/2008 EATON MI EMERGENCY MNGR
SILO TOPPLED.
0446 PM TSTM WND DMG 2 ESE WEST SEBEWA 42.84N 85.01W
06/06/2008 IONIA MI EMERGENCY MNGR
BIG TREES DOWN ALONG WITH OPOWER POLES AND A DEBRIS PATH
OF ABOUT ONE HALF MILE. REPORTED BY IONIA EOC. TRUCK AND
TRAILER PUSHED ACROSS ROAD.
0455 PM TSTM WND DMG 2 WNW HOYTVILLE 42.74N 84.92W
06/06/2008 EATON MI BROADCAST MEDIA
SAGINAW HIGHWAY CLOSED DUE TO 2 18 INCH TREES DOWN.
0459 PM HAIL HICKORY CORNERS 42.44N 85.38W
06/06/2008 M0.25 INCH BARRY MI CO-OP OBSERVER
NEAR ONE HALF INCH OF RAIN IN 15 MINUTES.
0500 PM TSTM WND DMG MULLIKEN 42.76N 84.90W
06/06/2008 EATON MI TRAINED SPOTTER
TREES AND WIRES DOWN.
0505 PM HAIL 4 W PORTAGE 42.20N 85.67W
06/06/2008 E1.75 INCH KALAMAZOO MI COUNTY OFFICIAL
NEAR THE INTERSECTION OF US 131. ESTIMATED WINDS TO 55
MPH.
0510 PM HAIL 1 N NASHVILLE 42.62N 85.09W
06/06/2008 E0.75 INCH BARRY MI TRAINED SPOTTER
0515 PM TSTM WND DMG 1 N NASHVILLE 42.62N 85.09W
06/06/2008 BARRY MI TRAINED SPOTTER
DAMAGE TO HOUSE. SHUDDERS BLOWN OFF. SUPPORT BEAM BLOWN
OUT OF FRONT PORCH. SEVERAL LARGE TREES DOWN.
0518 PM HAIL KALAMAZOO 42.27N 85.59W
06/06/2008 E1.00 INCH KALAMAZOO MI PUBLIC
NEAR DOWNTOWN.
0521 PM TSTM WND GST 3 E PORTAGE 42.90N 86.14W
06/06/2008 M55.00 MPH OTTAWA MI ASOS
THIS OBSERVATION WAS ACCOMPANIED BY ONE HALF INCH HAIL.
0525 PM TSTM WND DMG 1 NW SHAYTOWN 42.71N 84.99W
06/06/2008 EATON MI COUNTY OFFICIAL
A BARN IS DOWN AND HEAVILY DAMAGED.
0527 PM HAIL 1 E HOYTVILLE 42.73N 84.86W
06/06/2008 M0.50 INCH EATON MI BROADCAST MEDIA
HAIL WAS ACCOMPANIED BY A SHELF CLOUD AND A 40 MPH EST
GUST.
0528 PM TSTM WND DMG 1 W WESTPHALIA 42.93N 84.82W
06/06/2008 CLINTON MI EMERGENCY MNGR
POWER LINES ARE DOWN WEST OF WESTPHALIA. POWER LINES DID
IGNITE A FIRE.
0529 PM TSTM WND DMG 3 SE ST. JOHNS 42.96N 84.52W
06/06/2008 CLINTON MI EMERGENCY MNGR
BARN DESTROYED,
0530 PM TSTM WND DMG 3 S ST. JOHNS 42.96N 84.56W
06/06/2008 CLINTON MI TRAINED SPOTTER
AN AREA OF OF WIND DAMAGE ABOUT 3 MILES TO WIDE TO 4
MILES LONG WAS CENTERED ABOUT 3 MILES SOUTH OF SAINT
JOHNS ON BOTH SIDES OF U.S. 27. A ROOF WAS BLOWN OFF A
HOUSE AND A GAS STATION LOST PART OF ITS ROOFING...WHICH
WAS BLOWN ABOUT 100 FEET AWAY ACROSS U.S. 27.
0530 PM TSTM WND DMG 5 S ST. JOHNS 42.93N 84.54W
06/06/2008 CLINTON MI AMATEUR RADIO
TELEPHONE POLES AND HEALTHY TREES DOWN NEAR US 127 AND
PRICE ROAD
0550 PM TSTM WND DMG 1 NE SHAYTOWN 42.71N 84.96W
06/06/2008 EATON MI BROADCAST MEDIA
TWO FOOT DIAMETER TREE OVER 50 FEET TALL KNOCKED DOWN AND
TOOK DOWN POWER LINES.
0550 PM HAIL 3 SE BATTLE CREEK 42.27N 85.19W
06/06/2008 M0.88 INCH CALHOUN MI TRAINED SPOTTER
0600 PM TSTM WND DMG 4 SSE ST. JOHNS 42.95N 84.53W
06/06/2008 CLINTON MI PUBLIC
UTILITY POLE... 10 INCH DIAMETER TREE AND 8 INCH DIAMETER
BRANCHES KNOCKED DOWN.
0601 PM TSTM WND DMG 5 SE ST. JOHNS 42.95N 84.49W
06/06/2008 CLINTON MI PUBLIC
EIGHT INCH LIVE TREE KNOCKED DOWN.
0605 PM TSTM WND GST 4 N POTTERVILLE 42.69N 84.75W
06/06/2008 E55.00 MPH EATON MI PUBLIC
0610 PM TSTM WND GST DELTA CENTER 42.72N 84.65W
06/06/2008 E40.00 MPH EATON MI PUBLIC
WINDS ESTIMATED AT 40 TO 50 MPH.
0612 PM TSTM WND DMG 5 SSW ST. JOHNS 42.93N 84.60W
06/06/2008 CLINTON MI PUBLIC
LIVE TREE LIMBS AS LARGE AS 18 INCH DIAMETER KNOCKED
DOWN.
0615 PM TSTM WND DMG 1 SE ST. JOHNS 42.99N 84.54W
06/06/2008 CLINTON MI PUBLIC
ROOF BLOWN OFF BUILDING... LIVE 1 FOOT DIAMETER TREE
UPROOTED AND LIVE 20 INCH DIAMETER TREE KNOCKED DOWN IN
ROAD.
0622 PM TSTM WND DMG 2 SE ST. JOHNS 42.98N 84.53W
06/06/2008 CLINTON MI PUBLIC
MULTIPLE LARGE TREES OF UNKNOWN DIAMETER UPROOTED.
0623 PM TSTM WND DMG 2 NW ONONDAGA 42.46N 84.59W
06/06/2008 INGHAM MI PUBLIC
LIVE ONE FOOT DIAMETER TREE KNOCKED DOWN. CORRECTED TIME
OF REPORT.
0623 PM TSTM WND DMG 1 NW ONONDAGA 42.45N 84.58W
06/06/2008 INGHAM MI PUBLIC
LIVE 1 FOOT DIAMETER TREE KNOCKED DOWN. CORRECTED TIME OF
THE REPORT.
0625 PM TSTM WND DMG ALBION 42.25N 84.76W
06/06/2008 CALHOUN MI COUNTY OFFICIAL
THREE BLOCK AREA OF WIND DAMAGE NEAR THE INTERSECTION OF
ERIE AND HANNAH STREET. AN AMTRAK TRAIN WAS HIT BY A TREE
CAUSING DAMAGE TO THE BRAKES.
0635 PM TSTM WND DMG 2 SE ST. JOHNS 42.98N 84.53W
06/06/2008 CLINTON MI COUNTY OFFICIAL
10 INCH TREE KNOCKED DOWN ACROSS WILLIAMS ROAD.
0635 PM TSTM WND GST 2 ENE DEWITT 42.85N 84.54W
06/06/2008 E40.00 MPH CLINTON MI PUBLIC
0635 PM TSTM WND GST 4 NE WALKERVILLE 43.76N 86.07W
06/06/2008 M51.00 MPH OCEANA MI COUNTY OFFICIAL
STORM ACCOMPANIED BY PEA SIZED HAIL AND .60 INCHES RAIN
IN 15 MINUTES.
0636 PM TSTM WND DMG 1 SE ST. JOHNS 42.99N 84.54W
06/06/2008 CLINTON MI PUBLIC
MODULAR HOME DESTROYED.
0636 PM TSTM WND DMG 2 NW LESLIE 42.47N 84.46W
06/06/2008 INGHAM MI PUBLIC
TWO LIVE 8 INCH DIAMETER TREES DOWN ON RIDLEY ROAD NORTH
OF KINNEYVILLE ROAD. CORRECTED TIME OF THE REPORT.
0645 PM TSTM WND DMG SPRING ARBOR 42.21N 84.56W
06/06/2008 JACKSON MI LAW ENFORCEMENT
A COUPLE OF TREES DOWN. SIZE OF TREES UNKNOWN. TIME OF
EVENT IS ESTIMATED.
0800 PM TSTM WND DMG REED CITY 43.87N 85.51W
06/06/2008 OSCEOLA MI PUBLIC
ONE 12 INCH AND MANY 3 TO 4 INCH LIMBS KNOCKED DOWN.
0813 PM TSTM WND DMG 3 SSE EVART 43.86N 85.25W
06/06/2008 OSCEOLA MI LAW ENFORCEMENT
WINDS ESTIMATED IN EXCESS OF 60 MPH. A 4-5 FT DIAMETER
TREE IS DOWN ON 2 MILE RD EAST OF 80TH ST. ANOTHER TREE
OF SIMILAR SIZE IS DOWN ON 2 MILE RD WEST OF M-66.
&&
JKLocal storm report, Jun 12, 10:13 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1013 PM EDT THU JUN 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 3 NW FREESOIL 44.14N 86.26W
06/12/2008 MASON MI LAW ENFORCEMENT
PART OF THE ROOF BLOWN OFF A CONVENIENCE STORE. SEVERAL
TREES UPROOTED. DEBRIS WAS BLOWN NORTHEAST. TIME
ESTIMATED FROM RADAR.
&&
OSTUNOThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:26 PM EDT | Special Marine Warning | GRR | 2 hr | |
| Jun 12, 9:12 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 48 min |
| Jun 12, 9:16 PM EDT | Tornado Warning | GRR | Mason | 44 min |
| Jun 12, 9:58 PM EDT | Special Marine Warning | GRR | 92 min | |
| Jun 12, 10:00 PM EDT | Severe Thunderstorm Warning | GRR | Mason | 45 min |
| Jun 12, 10:07 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason | 38 min |
| Jun 12, 10:17 PM EDT | Tornado Warning | GRR | Lake, Mason | 58 min |
| Jun 12, 10:22 PM EDT | Areal Flood Advisory | GRR | Lake, Mason | 2 hr |
| Jun 12, 10:44 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 46 min |
| Jun 12, 10:55 PM EDT | Flash Flood Warning | GRR | Lake, Mason | 17 hr |
| Jun 12, 11:14 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason, Newaygo, Oceana | 61 min |
| Jun 12, 11:28 PM EDT | Special Marine Warning | GRR | 92 min | |
| Jun 12, 11:54 PM EDT | Severe Thunderstorm Warning | GRR | Lake, Osceola | 51 min |
| Jun 12, 11:58 PM EDT | Severe Thunderstorm Warning | GRR | Mason, Oceana | 47 min |
| Jun 13, 12:33 AM EDT | Severe Thunderstorm Warning | GRR | Lake, Mason | 42 min |
| Jun 13, 12:55 AM EDT | Special Marine Warning | GRR | 95 min | |
| Jun 13, 1:16 AM EDT | Severe Thunderstorm Warning | GRR | Mason | 29 min |
| Jun 13, 1:19 AM EDT | Special Weather Statement | GRR | Osceola | 41 min |
| Jun 13, 1:51 AM EDT | Special Weather Statement | GRR | Lake, Mason, Oceana, Osceola | 69 min |
| Jun 13, 2:32 AM EDT | Special Marine Warning | GRR | 87 min | |
| Jun 13, 2:56 AM EDT | Special Weather Statement | GRR | Lake, Mason, Mecosta, Muskegon, Newaygo, Oceana and 1 more | 64 min |
| Jun 13, 3:03 AM EDT | Special Marine Warning | GRR | 57 min | |
| Jun 13, 3:07 AM EDT | River Flood Warning | GRR | Mason | 53 hr |
| Jun 13, 3:35 AM EDT | Severe Thunderstorm Warning | GRR | Allegan, Muskegon, Ottawa, Van Buren | 42 min |
| Jun 13, 4:13 AM EDT | Special Weather Statement | GRR | Clare, Isabella, Mecosta, Newaygo | 77 min |
| Jun 13, 4:18 AM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Ionia, Kalamazoo, Kent | 72 min |
| Jun 13, 5:28 AM EDT | Special Weather Statement | GRR | Allegan, Van Buren | 62 min |
| Jun 13, 5:30 AM EDT | Special Weather Statement | GRR | Gratiot, Isabella, Montcalm | 60 min |
| Jun 13, 5:33 AM EDT | Special Weather Statement | GRR | Jackson | 57 min |
| Jun 13, 6:14 AM EDT | Special Weather Statement | GRR | Calhoun, Eaton, Ingham, Jackson | 91 min |
| Jun 13, 10:32 AM EDT | Flash Flood Warning | GRR | Osceola | 5 hr |
| Jun 13, 12:36 PM EDT | Flash Flood Watch | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 9 more | 8 hr |
| Jun 13, 2:17 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo | 58 min |
| Jun 13, 3:12 PM EDT | Special Weather Statement | GRR | Barry, Calhoun, Eaton, Kalamazoo | 63 min |
| Jun 13, 3:25 PM EDT | Areal Flood Warning | GRR | Lake, Mason, Osceola | 24 hr |
| Jun 13, 4:11 PM EDT | Special Weather Statement | GRR | Barry, Eaton, Ingham, Jackson | 64 min |
| Jun 13, 5:05 PM EDT | Special Weather Statement | GRR | Ingham, Jackson | 55 min |
| Jun 13, 5:55 PM EDT | Special Weather Statement | GRR | Gratiot | 65 min |
| Jun 13, 7:23 PM EDT | Special Weather Statement | GRR | Kent | 67 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.